MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023714
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, during a thr procedure, the polarcup reducer part for impactor broke.Surgery was resumed, without any delay, with a change in surgical technique.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a total hip replacement (thr) procedure, the polarcup reducer part for impactor broke.Surgery was resumed, without any delay, with a change in surgical technique.Patient was not harmed.A polarcup impactor handle was received for visual analysis without the polarcup reducer part for impactor, and the metal tip was noticed to be deformed.The device in question, polarcup reducer part for impacter, was not returned for visual inspection.Final product disposition is unknown.A complaint history review was performed.The occurrence of the reported failure mode is within its expected risk level as per risk management.The review of the production documentation could not be conducted due to missing batch number.Furthermore, the concerning risk is covered through the smith + nephew risk management file.Due to insufficient information it is not possible to perform a review of past corrective actions.Based on available information, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Based on the available information, it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.No probable cause can be determined.The need for corrective action is not indicated.We remind to follow our document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), that all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Smith + nephew will continue to monitor this device for similar issues.Should additional information become available, this complaint will be reopened.

Brand Name
POLARCUP REDUCER PART FOR IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15058338
Report Number9613369-2022-00348
Device Sequence Number17339600
Product Code LPH
UDI-Device Identifier07611996114614
UDI-Public07611996114614
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023714
Device Catalogue Number75023714
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown